Jump to content

Todd65: Celexa WD side effects possible after low dose and short term use?


Todd65

Recommended Posts

I would truly appreciate any insights into my situation, which may be a bit different based on low dosage and limited usage.

 

Nurse practitioner prescribed 10 mg Celexa for GAD with a one week ramp up of 5 mg daily. I was very hesitant to try, but I finally gave in. He felt there was underlying anxiety that was contributing to my elevated blood pressure.

 

Huge mistake.

I took the 5 mg daily in the morning for only 6 days before quitting. Pick a side effect... I think I may have had almost the entire list.

 

Super nervous, increased anxiety where there was none present previously, sweaty hands and feet, nausea, nightmares and disturbed sleep where before I slept like a rock, lightheaded, and dizzy.

At day 5, I started reading about withdrawal symptoms while I was deciding whether to quit. Most posts and information are from people who had been on higher dosages and/or had taken for longer periods of time.

 

I've been off my brief usage of Celexa 5 mg for 5 days now. My withdrawal symptoms seem to mirror those of people taking higher dosages for longer periods of time, unfortunately.

 

My question: Should I be encountering these horrible withdrawal symptoms after a low dosage for only 6 days? My psychiatrist (who later approved of what the nurse practitioner had prescribed) chalks my withdrawal to preexisting anxiety. Shocker.

 

Again, any help or insights would be a major relief. Good luck to everyone getting off of this drug.

Feb 1, 2019 - Hydroxyzine 50 mg as needed for emergency anxiety situations

Feb 7, 2019 - Began Citalopram 5 mg ramp up to a prescribed 10 mg dosage

Feb 13. 2019 - Discontinued 5 mg Citalpram down to zero after 6 days usage

Link to comment
  • ChessieCat changed the title to Todd65: Celexa WD side effects possible after low dose and short term use?
  • Moderator Emeritus

Hello Todd65,

Welcome to the site, although I wish you didn't have the necessity to be here.  

To answer your question, yes, you can have symptoms, side effects, and withdrawal (WD) even after short exposure.  Some people have an awful time with these meds right away; it is a possibility, and I know people in the flesh where situations like yours have happened.  It happened to a really close friend of mine after short exposure, and she 100% recovered.

Um, I'll refrain from saying what I think of the nurse practitioner who threw a psych med at you for blood pressure.  Also, your psychiatrist is a moron; I won't mince words there.  If all the physical symptoms you described already existed BEFORE your medication exposure, then maybe the psychiatrist would have a leg to stand on.  But if you had none of this the week before meds, then you suddenly developed it on and after meds, then it doesn't take a genius to look at the correlation and deduce that it's likely causality, especially when there is existing research to confirm causality in other psych med patients, too.

But I'm beating a dead horse and could yammer all day about irresponsible prescribing practices!  Instead, let me move onto getting you some resources and info: 

The good news is you found this site, and the additional good news is that we do get better.  The path of healing from these meds can be short for some and long for others.  We refer to the process of healing from psych meds as Windows and Waves, where we have good phases (windows) and setbacks (waves).  You can read more about windows and waves here:

 https://www.survivingantidepressants.org/topic/82-the-windows-and-waves-pattern-of-stabilization/

Also, we need a little more info from you in order to support you.  I'm wondering when you were on meds, and we use signatures on this site so we can refer to each other's drug histories at a glance.  The signature is just like an email signature; it's a short blurb that automatically appears every time we post.  We use these signatures to quickly get a summary of each other's meds, so we can help out. Here's how to create your signature:

a.) Look at the top right of the page where your name appears
b.) Click on your name and you'll see a pull-down menu appear
c.) Under that menu, click on Account Settings
d.) You'll get taken to a new page.  Look at the left side of that page e.) Click on Signature
f.) Fill out a short list of your medication history and dates you took the meds in the box that pops up.  (For example, you can just write Sertraline 60 mgs from July 2016 to Sept 2018, etc.)  
g.) Click Save and then you can go back to the rest of the site and keep chatting

I hope I haven't overwhelmed you with info already! 

 

*I'm not a doctor and don't give medical advice, just personal experience
**Off all meds since Nov. 2014. Mentally & emotionally recovered; physically not
-Dual cold turkeys off TCA & Ativan in Oct 2014. Prescribed from 2011-2014

-All meds were Rxed off-label for an autoimmune illness.  It was a MISDIAGNOSIS, but I did not find out until AFTER meds caused damage.  All med tapers/cold turkeys directed by doctors 

-Nortriptyline May 2012 - Dec 2013. Cold turkey off nortrip & cold switched to desipramine

-Desipramine Jan 2014 - Oct. 29, 2014 (rapid taper/cold turkey)

-Lorazepam 1 mg per night during 2011
-Lorazepam 1 mg per month in 2012 (or less)

-Lorazepam on & off, Dec 2013 through Aug 2014. Didn't exceed 3x a week

-Lorazepam again in Oct. 2014 to help get off of desipramine. Last dose lzpam was 1 mg, Nov. 2, 2014. Immediate paradoxical reactions to benzos after stopping TCAs 

-First muscle/dystonia side effects started on nortriptyline, but docs too stupid to figure it out. On desipramine, muscle tremors & rigidity worsened

-Two weeks after I got off all meds, I developed full-blown TD.  Tardive dystonia, dyskinesia, myoclonic jerks ALL over body, ribcage wiggles, facial tics, twitching tongue & fingers, tremors/twitches of arms, legs, cognitive impairment, throat muscles semi-paralyzed & unable to swallow solid food, brain zaps, ears ring, dizzy, everything looks too far away, insomnia, numbness & electric shocks everywhere when I try to fall asleep, jerk awake from sleep with big, gasping breaths, wake with terrors & tremors, severely depressed.  NO HISTORY OF DEPRESSION, EVER. Meds CREATED it.

-Month 7: hair falling out; no vision improvement; still tardive dystonia; facial & tongue tics returned
-Month 8: back to acute, incl. Grand Mal seizure-like episodes. New mental torment, PGAD, worse insomnia
-Month 9: tardive dystonia worse, dyskinesia returned. Unable to breathe well due to dystonia in stomach, chest, throat
-Month 13: Back to acute, brain zaps back, developed eczema & stomach problems. Left leg no longer works right due to dystonia, meaning both legs now damaged
-7 years off: Huge improvements, incl. improved dystonia

Link to comment

Hi Wigglelt and thanks very much for your response! 😊

 

I had watched the brief YouTube video about waves and windows yesterday, and it really resonated with me. Also, the idea that symptoms can morph - so true. I appreciate the link you provided and will check it out this evening in detail.

 

I created my signature file yesterday but maybe it hadn't been approved yet? It's showing up on the thread now I believe - please let me know if it's not viewable by you.

 

No such thing as too much info! lol

 

I'm hoping there are other people who have experience with low dose / low exposure to Celexa and will share or point me to existing threads. It's evident to me already that this site is going to be huge help in my efforts to navigate all of the unexpected waves that keep rolling in.

 

All the best,

 

Todd

Feb 1, 2019 - Hydroxyzine 50 mg as needed for emergency anxiety situations

Feb 7, 2019 - Began Citalopram 5 mg ramp up to a prescribed 10 mg dosage

Feb 13. 2019 - Discontinued 5 mg Citalpram down to zero after 6 days usage

Link to comment
  • 1 month later...
  • Moderator Emeritus

Hi Todd, 

 

How are you doing?💚

Been on APs, benzos, ADs and opiates, for chronic pain. Had Akathisia in the past that made me suicidal. Still on Seroquel. 2019:➡️ March10=7.25mg ✔️ April17=7.0✔️ June5=6.75✔️ July14=6.50✔️ Aug28=6.25✔️ Oct10=6.20  ✔️ Oct21=6.0✔️ Dec16=5.80 ✔️ 2020➡️ Jan 21=5.60 ✔️ April2=5.40 ✔️ May29=5.20 ✔️ Aug14= 5.0 ✔️Sep29=4.80✔️2021➡️ Jan31=4.60 mg✔️ April24=4.40mg✔️Jul17=4.30mg ✔️ Aug 28=4.20 ✔️ Oct 11=4.15✔️Nov1=4.10 ✔️ Nov21= 4.05✔️ Dec13= 4mg ✔️2022 ➡️ Jan8=3.95✔️ Jan31=3.90✔️ March2=3.85 ✔️ April4=3.80 ✔️ June16=3.75✔️ July26=3.70✔️ Sep2=3.65✔️ Oct21=3.60 ✔️ Dec8=3.55✔️2023➡️ Jan 26=3.50✔️ March 17=3.45✔️ June12=3.40✔️ July30=3.35✔️ Sep14=3.30✔️ Oct31=3.25✔️This is NOT medical advice.Consult your doctor.

Link to comment

Hi Carmie,

 

Thanks for the check in. 

 

I’m doing much better and am confident any WD symptoms have abated. Basically, it was two and a half weeks of off and on symptoms that undermined my day to day living.

 

So glad to have found this forum - it made a tremendous difference! 🌞

Feb 1, 2019 - Hydroxyzine 50 mg as needed for emergency anxiety situations

Feb 7, 2019 - Began Citalopram 5 mg ramp up to a prescribed 10 mg dosage

Feb 13. 2019 - Discontinued 5 mg Citalpram down to zero after 6 days usage

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy